Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 181, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 26, 2021, 5:31 PM CDT for Deaf Smith County, Oldham County, Texas. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2021, 5:31 PM CDT (22:31 UTC)
- Expired
- Jun 26, 2021, 7:00 PM CDT
- In force
- 89 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Deaf Smith County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 94 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 4:58 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
262
WUUS54 KAMA 262231
SVRAMA
TXC117-359-270000-
/O.NEW.KAMA.SV.W.0181.210626T2231Z-210627T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
531 PM CDT Sat Jun 26 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southwestern Oldham County in the Panhandle of Texas...
Deaf Smith County in the Panhandle of Texas...
* Until 700 PM CDT.
* At 531 PM CDT, a severe thunderstorm was located 9 miles northwest
of Glenrio, or 23 miles south of Nara Visa, moving southeast at 20
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Vega, Adrian, Glenrio, Bootleg and Simms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3549 10304 3539 10243 3493 10238 3475 10248
3475 10304
TIME...MOT...LOC 2231Z 294DEG 17KT 3527 10316
HAIL...1.25IN
WIND...60MPH
$$
LG6 follow-up statements
041
WWUS54 KAMA 262245
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
545 PM CDT Sat Jun 26 2021
TXC117-359-270000-
/O.CON.KAMA.SV.W.0181.000000T0000Z-210627T0000Z/
Oldham TX-Deaf Smith TX-
545 PM CDT Sat Jun 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN OLDHAM AND DEAF SMITH COUNTIES...
At 545 PM CDT, a severe thunderstorm was located over Glenrio, or 27
miles south of Nara Visa, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Adrian, Glenrio, Bootleg and Simms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3547 10304 3538 10245 3492 10240 3475 10249
3475 10304
TIME...MOT...LOC 2245Z 287DEG 24KT 3521 10303
HAIL...1.25IN
WIND...60MPH
$$
LG305
WWUS54 KAMA 262253
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
553 PM CDT Sat Jun 26 2021
TXC117-359-270000-
/O.CON.KAMA.SV.W.0181.000000T0000Z-210627T0000Z/
Oldham TX-Deaf Smith TX-
553 PM CDT Sat Jun 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN OLDHAM AND DEAF SMITH COUNTIES...
At 553 PM CDT, a severe thunderstorm was located over Glenrio, or 29
miles south of Nara Visa, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Adrian, Glenrio, Bootleg and Simms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3547 10304 3538 10245 3492 10240 3475 10249
3475 10304
TIME...MOT...LOC 2253Z 281DEG 16KT 3520 10298
HAIL...1.00IN
WIND...60MPH
$$
LG250
WWUS54 KAMA 262304
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
604 PM CDT Sat Jun 26 2021
TXC117-359-270000-
/O.CON.KAMA.SV.W.0181.000000T0000Z-210627T0000Z/
Oldham TX-Deaf Smith TX-
604 PM CDT Sat Jun 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN OLDHAM AND DEAF SMITH COUNTIES...
At 604 PM CDT, a severe thunderstorm was located 4 miles southeast of
Glenrio, or 30 miles west of Vega, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Adrian, Glenrio, Bootleg and Simms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3543 10304 3538 10245 3492 10240 3475 10249
3475 10304
TIME...MOT...LOC 2304Z 297DEG 15KT 3515 10295
HAIL...1.25IN
WIND...60MPH
$$
LG634
WWUS54 KAMA 262318
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
618 PM CDT Sat Jun 26 2021
TXC117-359-270000-
/O.CON.KAMA.SV.W.0181.000000T0000Z-210627T0000Z/
Oldham TX-Deaf Smith TX-
618 PM CDT Sat Jun 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN OLDHAM AND DEAF SMITH COUNTIES...
At 617 PM CDT, a severe thunderstorm was located 9 miles southeast of
Glenrio, or 27 miles west of Vega, moving southeast at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Adrian, Glenrio, Bootleg and Simms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3543 10304 3533 10249 3492 10240 3475 10249
3475 10304
TIME...MOT...LOC 2317Z 299DEG 18KT 3510 10288
HAIL...1.50IN
WIND...60MPH
$$
LG800
WWUS54 KAMA 262329
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
629 PM CDT Sat Jun 26 2021
TXC117-359-270000-
/O.CON.KAMA.SV.W.0181.000000T0000Z-210627T0000Z/
Oldham TX-Deaf Smith TX-
629 PM CDT Sat Jun 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN OLDHAM AND DEAF SMITH COUNTIES...
At 629 PM CDT, a severe thunderstorm was located 9 miles west of
Simms, or 24 miles southwest of Vega, moving southeast at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Adrian, Glenrio, Bootleg and Simms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3543 10304 3526 10254 3492 10240 3475 10249
3475 10304
TIME...MOT...LOC 2329Z 294DEG 19KT 3507 10281
HAIL...1.50IN
WIND...60MPH
$$
LG828
WWUS54 KAMA 262341
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
641 PM CDT Sat Jun 26 2021
TXC117-359-270000-
/O.CON.KAMA.SV.W.0181.000000T0000Z-210627T0000Z/
Oldham TX-Deaf Smith TX-
641 PM CDT Sat Jun 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN OLDHAM AND DEAF SMITH COUNTIES...
At 640 PM CDT, a severe thunderstorm was located near Simms, or 22
miles northwest of Hereford, moving southeast at 25 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Glenrio, Simms and Bootleg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3531 10304 3519 10255 3492 10240 3475 10249
3475 10304
TIME...MOT...LOC 2340Z 298DEG 21KT 3502 10271
HAIL...1.75IN
WIND...70MPH
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:16 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 26, 2:16 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
216 PM CDT Sat Jun 26 2021
.SHORT TERM...This Afternoon through Tomorrow Night...
Latest upper level WV imagery reveals cyclonic flow over the
central CONUS as a high amplitude positive tilt trough axis
remains over the western Great Plains and southern Rocky
Mountains. This feature continues to pull mid level subtropical
moisture across the Panhandle region on moist southwest flow
aloft. A 250mb jet maxima is also noted from western NM up into
the Great Lakes region. The right entrance region of this feature
will be over the Panhandle area tonight into tomorrow. This
combined with subtle shortwave impulses will provide large scale
dynamic lift for ascent through the weekend. The first impulse is
already kicking off thunderstorms in the higher terrain of NM
within an upslope flow regime north of a stalled front. The latest
surface analysis places the stalled front roughly near Wheeler to
Plainview, although north winds are noted as far south as
Childress to Morton which has been modified by early morning
convective outflow. Temperatures north of the front are starting
to come up into the upper 70s, and this is already beyond the 75
degree convective temperature suggested by the 12z KAMA sounding
which is likely aiding the isolated convection near Beaver, OK at
this time.
While it looks like the bulk of the severe convection will develop
along or just south of the front this afternoon (mainly staying
south of the Panhandles), storms will still be possible north of
the front (as we are already seeing). Most of the activity should
remain isolated through the afternoon north of the front, but
scattered to numerous storms are expected to move in off the
higher terrain this evening associated with the shortwave impulse
favoring the southern Texas Panhandle just north of the frontal
boundary. High resolution models tend to underplay upslope flow
environments, yet the HRRR and WRFFV3 and NAM have consistently
shown a good signal for heavy rain producing storms this evening
and overnight mainly along an south of the I-40 corridor. 90th
percentile plus PWATs and favorable moisture flux certainly
suggest these storms will be efficient precipitation producers.
MLCAPE values around 1500 J/kg along with effective shear in the
30 to 40 knot range will support potential for a few severe storms
as well, with large hail up to ping pong ball size and 60 to 70
mph winds being possible. Storms may become elevated pretty
quickly this evening being north of the front, which should
mitigate the wind threat some (although a few model soundings
suggest storms could remain surface based promoted by large low
level theta-E advection). Either way, the main threat through
tonight will be the flooding, especially if the frontal boundary
retreats north resulting in more training of thunderstorms given
line parallel shear vectors. Storm motion will also be on the
slower side at 15 to 25 knots. For these reason, have matched up
with LUB and OUN and issued a Flood Watch for this evening and
tonight. This may need to be extended into tomorrow if storms
linger beyond 10z.
For tomorrow, the area is expected to stay on the cool side of the
stalled boundary with additional chances for late day and
overnight storms. The risk for severe storms is low tomorrow as
instability and shear are reduced due to lapse rates being more pseudo-
adiabatic. The flood threat will need to be watched as any storms
that form will continue to have plentiful moisture to work with
with modest storm motions at best. Temperatures will remain well
below normal for late June.
Ward
&&
.LONG TERM (Monday through Friday)...
To sum up the extended, we will have well below normal highs
(10-15+ degrees below) with cloudy/wet days as showers and
thunderstorms are forecast every day.
We are going to be stuck in an upper level pattern that will allow
for the base of an H5 trough to continually clip the Panhandles
over the next several days with pieces of energy. Forecast
soundings show an abundance of moisture through this time period
through precipitable water values that are approaching the 90th
percentile for this time of year. Lapse rates are pretty pathetic
during this time period which will allow for low CAPE values
until about Wednesday when MLCAPE start to approach 1000 J/kg.
Even then by Wed. the CAPE profile is very "skinny". Deep layer
shear through this period is pretty weak. Hodographs are very
small in the extended as well. Severe weather doesn't appear very
likely through the long term. Severe weather chances could
possibly arise Wed-Fri as forecast soundings start to deviate
from the tropical look back to a more typical inverted-v sounding
for the Panhandles. Overall, severe weather chances look low in
the extended, especially the beginning of next week. Our biggest
concern may end up being the potential for flooding/flash
flooding, especially in urban and low lying areas. Our minimum RH
values in the long term are going to be about 40%-60%, so not much
evaporation is going to occur; therefore, any soil that remains
saturated are only going to add to the problem of flooding if
training storms occur over areas that have already seen decent
rainfall.
Guerrero
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 62 79 62 75 62 / 60 40 50 50 50
Beaver OK 62 83 62 80 62 / 20 10 20 30 30
Boise City OK 56 77 56 74 56 / 30 30 30 40 40
Borger TX 66 84 64 80 65 / 40 30 40 40 40
Boys Ranch TX 63 83 63 77 62 / 50 40 50 50 50
Canyon TX 62 80 61 75 61 / 70 50 50 60 50
Clarendon TX 65 79 65 77 64 / 80 50 50 60 60
Dalhart TX 56 79 57 75 56 / 40 30 40 50 40
Guymon OK 60 83 61 79 61 / 20 20 20 30 40
Hereford TX 62 81 61 76 61 / 80 60 60 60 50
Lipscomb TX 64 82 63 80 63 / 50 20 30 40 40
Pampa TX 63 80 63 76 62 / 60 30 40 50 50
Shamrock TX 65 81 64 79 64 / 80 40 50 50 50
Wellington TX 65 81 65 80 65 / 90 40 60 60 60
&&
.AMA Watches/Warnings/Advisories...
TX...Flood Watch from 7 PM CDT this evening through late tonight for
the following zones: Armstrong...Carson...Collingsworth...
Deaf Smith...Donley...Gray...Hemphill...Lipscomb...Palo
Duro Canyon...Potter...Randall...Roberts...Wheeler.
OK...None.
&&Hazardous weather outlook, Jun 26, 5:14 PM CDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 514 PM CDT Sat Jun 26 2021 OKZ001>003-TXZ001>020-317-271015- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 514 PM CDT Sat Jun 26 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This afternoon and Tonight. Thunderstorms are possible this afternoon through tonight across the Oklahoma and Texas Panhandles. Severe storms are possible mainly in the southwestern Texas Panhandle, with damaging winds and large hail being the primary hazards. A Severe Thunderstorm Watch is in effect for the southwestern Texas Panhandle until 11 PM. Additionally, heavy rainfall resulting in flooding or flash flooding concerns can also be expected tonight across roughly the southeastern half of the Texas Panhandle, where a Flood Watch is in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible across the Oklahoma and Texas Panhandles Sunday through Friday. Although the severe threat is low at this time, locally heavy rainfall could result in flooding or flash flooding concerns Sunday through Friday. .SPOTTER INFORMATION STATEMENT... Emergency Management Officials along with spotters and spotter groups should be ready for possible activation this afternoon through tonight.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:39 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 45 min |
| Jun 25, 8:08 PM CDT | Special Weather Statement | AMA | Donley | 37 min |
| Jun 25, 8:14 PM CDT | Special Weather Statement | AMA | Lipscomb, Ochiltree | 31 min |
| Jun 25, 8:40 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 95 min |
| Jun 25, 8:58 PM CDT | Special Weather Statement | AMA | Lipscomb | 32 min |
| Jun 25, 9:02 PM CDT | Special Weather Statement | AMA | Deaf Smith, Potter | 28 min |
| Jun 25, 9:16 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 59 min |
| Jun 25, 9:29 PM CDT | Special Weather Statement | AMA | Deaf Smith | 46 min |
| Jun 25, 10:13 PM CDT | Special Weather Statement | AMA | Wheeler | 32 min |
| Jun 25, 10:19 PM CDT | Special Weather Statement | AMA | Donley | 26 min |
| Jun 25, 10:22 PM CDT | Areal Flood Advisory | AMA | Carson, Gray, Hemphill, Hutchinson, Lipscomb, Ochiltree and 1 more | 3 hr |
| Jun 25, 11:09 PM CDT | Special Weather Statement | AMA | Gray | 36 min |
| Jun 25, 11:23 PM CDT | Special Weather Statement | AMA | Carson | 37 min |
| Jun 25, 11:37 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Wheeler | 53 min |
| Jun 25, 11:45 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Wheeler | 60 min |
| Jun 26, 12:26 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Wheeler | 64 min |
| Jun 26, 12:52 AM CDT | Areal Flood Advisory | AMA | Armstrong, Randall | 3 hr |
| Jun 26, 1:13 AM CDT | Special Weather Statement | AMA | Armstrong, Donley | 47 min |
| Jun 26, 1:18 AM CDT | River Flood Advisory | AMA | Armstrong | 8 hr |
| Jun 26, 1:59 AM CDT | Special Weather Statement | AMA | Collingsworth, Donley | 31 min |
| Jun 26, 2:18 AM CDT | Areal Flood Advisory | AMA | Hemphill, Roberts | 117 min |
| Jun 26, 2:30 AM CDT | Special Weather Statement | AMA | Collingsworth | 30 min |
| Jun 26, 10:42 AM CDT | Flood Watch | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 6 more | 32 hr |
| Jun 26, 6:25 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham | 4 hr |
| Jun 26, 6:57 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 93 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.